Pennsylvania, 2005

Flooding in Pennsylvania, January 15 to 16, 2005

January 15 to 16, 2005 · NWS CTP · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jan 15, 2:40 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Jan 15, 2:40 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EST SAT JAN 15 2005

.AVIATION...

VFR TO CONTINUE THROUGH THE OVERNIGHT ACROSS THE EASTERN HALF OF THE
CWA WITH CEILINGS LOWERING TO MVFR BETWEEN 06Z AND 12Z FROM KBFD TO
KJST AS MID LVL WARM ADVECTION FROM THE SOUTHWEST QUICKLY INCREASES.

STEADY LIGHT (TO AT TIMES MODERATE) SNOW WILL DEVELOP ACROSS THE
WEST 10-13Z SUNDAY...LEADING TO DETERIORATING CEILINGS/VSBYS INTO
THE MVFR/IFR RANGE THROUGH THE AFTERNOON OVER THE WEST...AND LATER
IN THE DAY THROUGH EARLY SUNDAY NIGHT ACROSS THE EAST.

LOW LEVEL WINDS WILL BE LIGHT/VARIABLE TO LIGHT NE LATE TODAY
THROUGH SUNDAY.

&&

.SHORT TERM (TONIGHT THROUGH TUESDAY)...

VIS IMAGERY SHOWING MSUNNY SKIES OVER BULK OF FA THIS AFTN. LE
CLOUDS/FLURRIES CURRENTLY OVER THE NW MTNS SHOULD FALL APART THIS
EVENING AS BLYR FLOW WEAKENS. S/WV...CURRENTLY DIVING THRU NORTHERN
PLAINS...IS FCST BY SHORT RANGE MODELS TO INTENSIFY AS IT DIGS THRU
BASE OF ERN U.S. TROUGH...PRODUCING A PERIOD OF LIGHT SNOW OVER MUCH
OF CENTRAL PA SUNDAY AND SUN NITE. GREATEST LIFT/RH COINCIDENT W/MAX
SNOW GROWTH TEMPS...THUS EXPECT A SNOW:WATER RATIO GREATER THAN
10:1. LEANING TOWARDS A 2-4 ACCUMULATION OVR THE MTNS AND 1-3 EAST
OF MTNS. WILL USE POSSIBLE SNOWFALL WORDING IN ZONES FOR NOW...AND
ALLOW MID SHIFT TO ASSESS NEED OF A SNOW ADV. LAKE ENHANCED SNOW
SHOWERS WILL LAST THROUGH MONDAY INTO MON NITE OVER THE NW
MTNS/LAURELS. MODEL POPS SEEM A BIT LOW BASED ON MODEL
SOUNDINGS...WHICH SHOW MOIST BLYR EXTENDING TO BTWN 850-700H. SFC HI
BUILDS INTO THE THE REGION BY TUESDAY...SUPPLYING FAIR BUT COLD WX.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...

MED RANGE ENSEMBLE DATA SUGGESTS A GENERALLY DRY NW FLOW PATTERN
THRU NEXT WKEND WITH SLIGHTLY BLW NORMAL TEMPS. CLIPPER SYSTEMS
COULD BRING A PERIOD OF LIGHT SNOW TUES NITE/WED...THEN AGAIN BY FRI
OR SAT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&

AVIATION...LAMBERT
SHORT TERM/LONG TERM...FITZGERALD
Hazardous weather outlook, Jan 15, 5:12 AM EST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 AM EST SAT JAN 15 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-161011-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
512 AM EST SAT JAN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:

LIGHT SNOW WILL OVERSPREAD ALL OF CENTRAL PENNSYLVANIA ON SUNDAY.
MOST AREAS WILL SEE AT LEAST A LIGHT ACCUMULATION OF SNOW...WITH SOME
CENTRAL AND NORTHERN PORTIONS OF THE AREA RECEIVING ADVISORY CRITERIA
SNOWFALL (IN THE 2 TO 4 INCH RANGE) BY LATE SUNDAY NIGHT.

ANOTHER BATCH OF LIGHT SNOW WILL ARRIVE ON WEDNESDAY...WITH ANOTHER
WIDESPREAD BUT GENERALLY LIGHT SNOWFALL EXPECTED.

DEVOIR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, York

When
January 15, 8:00 PM EST to January 16, 6:00 AM EST
Where
York forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
41.133, -79.000

Flood, Lebanon

When
January 15, 8:00 PM EST to January 16, 6:00 AM EST
Where
Lebanon forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
39.867, -80.217

Heavy rain caused flooding along the Main Stem Susquehanna River at Marietta. The river rose above its flood stage of 49 feet at 20:00 EST on the 15th, crested at 49.10 feet at 01:30 EST on the 16th, then fell back below flood stage at 06:00 EST on the 16th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5435977, 5435978.